Thunderstorm Wind, Tillman
- When
- September 20, 5:47 PM CST
- Where
- Tillman County, Frederick
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 34.390, -99.020
Measured with personal anemometer. No damage reported.
Scattered storms formed in central Texas and moved up through western Oklahoma on the afternoon of the 20th, producing a few isolated severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered storms formed in central Texas and moved up through western Oklahoma on the afternoon of the 20th, producing a few isolated severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 20, 4:57 PM CST, 50 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
557 PM CDT Thu Sep 20 2018
.DISCUSSION...
00Z TAF discussion.
&&
.AVIATION...
A small area of showers/thunderstorms will impact SPS for an hour
or two this evening. Otherwise will see rain and MVFR conditions
overspread all sites late tonight and continue through the
remainder of the forecast. Will keep a mention of TSRA at all
sites, especially during the first several hours of impact of
precip at sites. Main impact will be heavy rain that will impede
visibility for extended time across the area late tonight through
the day Friday.
&&
.PREV DISCUSSION... /issued 243 PM CDT Thu Sep 20 2018/
DISCUSSION...
Main concern for this forecast will be heavy rainfall Friday and
Saturday, bringing with it a threat for flash flooding.
Showers and storms will form along a front in Kansas and the
panhandles and make their way into northwest Oklahoma late tonight.
Precipitation will gradually spread over the area overnight into
tomorrow as the front pushes south. There is enough instability to
support some thunder along the front, but most of the precipitation
behind the front should be showers. In addition, cooler temperatures
will fill in behind this front and remain through the weekend.
As far as the heavy rain and flash flood threat Friday and Saturday
goes, not a whole lot has changed from the previous forecast. As
Mahale mentioned in the previous AFD a number of ingredients will
come together to produce a recipe for heavy rain (recapped below):
1) The aforementioned front will gradually make its way
southeastward through the forecast area Friday serving as a focus
for rainfall (along and north of the front).
2) An upper level shortwave moving across the area will serve to
enhance lift.
3) An abundance of moisture is forecast to move in from the gulf and
from TD19 tonight and tomorrow. PWATs steadily increase through the
day tomorrow until they reach into the 2 to 2.25 inch range across
much of southern and central Oklahoma and parts of western north
Texas by about noon Friday. This moisture will linger in southeast
portions of the forecast area through early Saturday maintaining
rain chances through that same period.
As a result, heavy rain and flash flooding will be a threat for the
southern two thirds of Oklahoma and western north Texas where a
flash flood watch is in effect for Friday morning through early
Saturday. Rainfall totals of 3 to 7 inches are expected with locally
higher amounts.
Lower POPs will linger into next week. We'll see a brief warmup
Monday and Tuesday before another front comes through the area.
However, confidence in the timing of this front is still low.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 73 58 72 / 30 90 70 30
Hobart OK 70 72 57 75 / 60 90 40 10
Wichita Falls TX 72 78 61 70 / 40 90 80 40
Gage OK 66 70 50 74 / 70 80 10 10
Ponca City OK 70 72 55 75 / 40 90 40 10
Durant OK 72 80 66 72 / 20 90 90 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from Friday morning through Saturday afternoon for
OKZ014>048-050>052.
TX...Flood Watch from Friday morning through Saturday afternoon for
TXZ083>090.
&&
25/30/30Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 327 PM CDT Thu Sep 20 2018 OKZ004>048-050>052-TXZ083>090-212030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 327 PM CDT Thu Sep 20 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated thunderstorms will be possible late this afternoon and evening across portions of southwest Oklahoma and western north Texas. No severe weather is expected with this activity. Additional showers and thunderstorms will be possible across portions of western and northwestern Oklahoma tonight. Although severe weather is not anticipated, heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Heavy Rainfall... Persistent heavy rainfall Friday through Saturday is expected to cause flooding of low-lying and poorly drained areas. Four to seven inches could fall in many areas of central and southern Oklahoma. A flood watch is in effect from Friday morning until midday Saturday. .Thunderstorms... There is a chance for thunderstorms Friday through Sunday. No severe weather is expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
630 PM CDT THU SEP 20 2018
OKZ037-044-TXZ086-210000-
Tillman OK-Cotton OK-Wichita TX-
630 PM CDT THU SEP 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...
southwestern Cotton and northeastern Wichita Counties Until 700 PM
CDT....
AT 629 PM CDT, a strong thunderstorm was located 4 miles northwest of
Sheppard AFB, moving north at 30 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3398 9866 3438 9872 3431 9828 3416 9836
3415 9838 3414 9839 3413 9838 3413 9840
3410 9840 3410 9841 3408 9842 3403 9842
3396 9846
TIME...MOT...LOC 2329Z 194DEG 28KT 3403 9854
30The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Measured with personal anemometer. No damage reported.
Power flashes reported on south side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, September 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 786671, 786664.